Facebook Pixel
EmpowHER Guest

Are my IUD hormones running out?

By Anonymous April 30, 2012 - 8:12am
Rate This

I didn't think this could happen, but I guess it makes sense. My dd was 6 in Feb, so I have had the IUD for almost 6 years. I know they are only supposed to be good for 5 (the hormones in them), but the ones without hormones are good for 10 years. Ok, so over the last couple of weeks I am all the sudden starting to feel funky. Bloated, always feeling full, lightheaded (when I do anything too fast), headaches (not constant), so tired, lower back dull pain, change in bowel habits. My ma had a full hysterectomy at 40ish so I am a little concerned. I do have an appt scheduled, I just wanted to probe to see if these symptoms sounded inline with an IUD being "no good" anymore? Thanks!

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your question. Your symptoms could be from a very wide variety of things; from reproductive, to gastro-intestinal to even the liver or kidneys.

Since your IUD is likely ineffective (if it's a 5 year one, as you mentioned), have you ruled out pregnancy?There is an overlap allowed in case it's not taken out on time but if you're a year late, you need it removed and/or replaced. There are not generally these kinds of symptoms if it's not taken out on time.

Have you had a recent pap test? You may also need to have your uterus checked out to rule out any uterine disease or other reproductive conditions.

When is your appointment? If it's not soon, you should put a call into your doctor to be seen sooner rather than later.

Why did your mother have a hysterectomy so young, do you know?


April 30, 2012 - 9:18am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.